Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 67, NWS St. Louis, MO

July 24, 2010Adams County, Brown County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 24, 2010, 2:57 PM CDT for Adams County, Brown County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2010, 2:57 PM CDT (19:57 UTC)
Expired
Jul 24, 2010, 6:00 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IL, Brown County, IL

The radar

The Lincoln radar (KILX), 137 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WGUS53 KLSX 241957
FFWLSX
ILC001-009-242300-
/O.NEW.KLSX.FF.W.0067.100724T1957Z-100724T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 600 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN    
  HAS FALLEN IN THE LAST HOUR...AND ANOTHER INCH OF RAIN IS POSSIBLE 
  BEFORE THE THUNDERSTORMS MOVE OUT OF THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CAMP
  POINT...CLAYTON AND GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4012 9092 4011 9086 4011 9084 4003 9082
      3999 9117 4009 9114 4017 9092 4016 9092

$$

BROWNING
1 follow-up statement
613 
WGUS73 KLSX 242048
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT JUL 24 2010

ILC001-009-242300-
/O.CON.KLSX.FF.W.0067.000000T0000Z-100724T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN IL-ADAMS IL-
348 PM CDT SAT JUL 24 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL ADAMS AND
NORTHWESTERN BROWN COUNTIES UNTIL 600 PM CDT...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA HAD MOVED EASTWARD...HOWEVER ADDITIONAL THUNDERSTORMS WITH VERY 
HEAVY RAIN WERE DEVELOPING OVER NORTHEASTERN MISSOURI...AND WILL 
LIKELY MOVE INTO ADAMS AND BROWN COUNTY BETWEEN 430 PM AND 500 PM. 

RUNOFF FROM ANY ADDITIONAL EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...CAMP POINT...CLAYTON AND GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM STORMS THIS AFTERNOON WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS 
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4012 9092 4011 9086 4011 9084 4003 9082
      3999 9117 4009 9114 4017 9092 4016 9092

$$

BROWNING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:00 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 24, 12:00 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT SAT JUL 24 2010

.DISCUSSION...
/321 AM CDT SAT JUL 24 2010/

WILL NOT BE MAKING MANY CHANGES TO GOING FORECAST AS LATEST RUNS OF
THE NAM/GFS AFFIRM THAT MUCH OF THE CWA WILL REACH HEAT CRITERIA
BEFORE A COLD FRONT MOVES THROUGH TONIGHT. TEMPERATURES CURRENTLY
ARE SIMILAR TO WHAT THEY WERE AT THIS TIME LAST NIGHT ALLOWING FOR
ANOTHER WARM START FOR TODAY. DEWPOINTS WILL BE AT OR SLIGHTLY
HIGHER THAN YESTERDAY AS MOISTURE POOLS AHEAD OF THE FRONT...AND
MOST OF THE CWA SHOULD SEE AMPLE SUNSHINE. THIS SUPPORTS STAYING AT
OR SLIGHTLY WARMER THAN MOS GUIDANCE AGAIN FOR HIGHS.

HAVE KEPT CHANCE OF TSRA JUST IN THE FAR NORTH THIS MORNING WHICH IS
ON THE PERIPHERY OF THE FORCING AND MOST OF THE CWA WILL REMAIN
CAPPED THROUGH EARLY AFTERNOON.  A FEW TSRA HAVE RECENTLY DEVELOPED
OVER THE IA/MO BORDER WHICH MAY AFFECT THE NRN CWA IN THE NEXT FEW
HOURS.  BY AFTERNOON...AN INCREASE IN LARGE SCALE FORCING FROM
SHORTWAVE TROUGH AND A DECREASE IN CINH SHOULD ALLOW FOR AT LEAST
SCT TSRA DEVELOPMENT. DO HAVE CONCERNS FOR A FEW TSRA THAT COULD
PRODUCE DAMAGING WIND GUSTS GIVEN MLCAPES IN THE 2000-3000 J/KG
RANGE ALONG WITH DEEP SHEAR AROUND 30KTS ALIGNED CLOSELY TO THE
COLD FRONT INTO EARLY EVENING. WILL ALSO HIGHLIGHT LOCALLY HEAVY
RAINFALL GIVEN THE DEEP WARM CLOUD LAYERS AND PWATS AROUND 2.25
INCHES. CHANCES WILL REMAIN OVER THE AREA TONIGHT AND TOMORROW AS
THE FRONT STALLS OVER THE AREA IN THE WAKE OF THE SHORTWAVE. FRONT
WILL MOVE BACK NORTH EARLY IN THE WEEK AS SERN CONUS HIGH BUILDS
BACK INTO THE AREA WHICH WILL ALSO BRING THE DANGEROUS HEAT BACK
INTO THE AREA BY THE MIDDLE OF NEXT WEEK.

BRITT

&&

.AVIATION...
/1145 AM CDT SAT JUL 24 2010/

SURFACE COLD FRONT MAKING STEADY PROGRESS INTO NORTHWESTERN
MO...AND THIS FEATURE...ALONG WITH AN EASTWARD MOVING UPPER LEVEL
WAVE OVER SW NEBRASKA WILL ENVIGORATE CONVECTION THIS AFTERNOON
INTO THIS EVENING. WILL HANDLE TSTM TIMING WITH VCTS FOR NOW AND
AMMEND AS SCENARIO BECOMES MORE CLEAR. COLD FRONT SHOULD SLIP PAST
TAF SITES AROUND 06Z OR THEREABOUTS...AFTER WHICH VFR CONDITIONS
ARE EXPECTED.

SPECIFICS FOR KSTL...WILL MONITOR CONVECTIVE DEVELOPMENT AHEAD OF
APPROACHING COLD FRONT FOR LATER TAF AMMENDMENTS. APPEARS THAT
BEST CHANCES FOR CONVECTION WILL OCCUR AFTER AROUND 00Z. WINDS
WILL VEER TO NORTHERLY AFTER COLD FRONTAL PASSAGE...POSSIBLY AS
LATE AS 10Z TO 12Z.

BROWNING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-LINCOLN MO-MADISON MO-MONITEAU MO-MONROE MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-ST.
     FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR JEFFERSON
     MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MARION IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 24, 4:40 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT SAT JUL 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-250945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
440 AM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL BE IN THE 100 TO 110 RANGE TODAY...WITH
THE HIGHEST READINGS IN THE SAINT LOUIS METROPOLITAN AREA. FOR
MORE INFORMATION...REFER TO THE HEAT ADVISORIES AND WARNINGS
THAT REMAIN IN EFFECT FOR MUCH OF THE AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA
THROUGH THIS EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND SOME HAIL.
IN ADDITION...A THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING
VERY HEAVY DOWNPOURS WHICH COULD RESULT IN LOCALIZED FLOODING OF
LOW LYING AREAS.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY INTO TUESDAY. A
FEW STORMS ON SUNDAY WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS AND HEAVY DOWNPOURS ALONG AND SOUTH OF INTERSTATE 70 ON
SUNDAY.

HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED DURING
THE AFTERNOON AND EARLY EVENING HOURS FROM TUESDAY INTO FRIDAY.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:00 PM CDTFlash Flood WarningLSXAdams, Brown6 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.